An official at a Florida pharmacy said Thursday the business incorrectly prepared a supplement given to 21 polo horses that died over the weekend while preparing to play in a championship match. All of the horses that received the mixture died in a short period of time just before the match.
The mixture ordered by a Vet. was illegal in the US. It is used on horses abroad to prevent exhaustion and improve performance. It appears that one of the ingredients was added in too great an amount!
In this country it is called "drugging" an animal before a race or performance. I see jail time and loss of licence for some of the participants.
Each one of these horses is roughly worth $100,000. So you are looking at a financial loss of over 2 Million, but that doesn't cover the time and training invested between horse and rider. To have your horse go down and not be able to save him is heart-wrenching. I'm sorry, this easy solution to this crime is just not going for me. I know competition is high, but I believe this went way beyond the polo match.
By the way, did you know that America has a polo team called the Black Watch named after the Scottish fighting regiment?
"Nature always wears the colors of the spirit." -
Ralph Waldo Emerson
Forget not that the earth delights to feel your bare feet and the winds long to play with your hair.
In every walk with nature one receives far more than he seeks.
"Climb the mountains and get their good tidings. Nature's peace will flow into you as sunshine flows into trees. The winds will blow their own freshness into you, and the storms their energy, while cares will drop off like autumn leaves."
I agree it should never have happened. The pharmacy that prepared the compound is centered in Ocala which is Florida's Thoroughbred capital. They are a compound pharmacy which is experienced in "blends" for animals and humans. According to news the blend was just B complex, selenium, and potassium, which none are illegal, it is just US hasn't approved. I know human error is always a possibility; but considering the pharmacy's experience, I'm just saying something else is going on behind the scenes.
I would guess that the potassium was the culprit as I know that in excessive quantities it will cause cardiac arrest. I do not metabolize it and take it in large quantities. I have to get regular testing to make sure I stay on the safe side.
1 User(s) are reading this topic (1 Guests and 0 Anonymous Users)